Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 15, 2001, 4:38 PM EST for Columbia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2001, 4:38 PM EST (21:38 UTC)
- Expired
- Mar 15, 2001, 5:15 PM EST
- In force
- 37 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Columbia County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 1:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 152138 SVRJAX FLC023-152215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 438 PM EST THU MAR 15 2001 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 515 PM EST * AT 438 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 515 PM EST... FORT WHITE AND ICHETUCKNEE SPRINGS STATE... OLENO STATE PARK... WATERTOWN AND LAKE CITY... LULU... LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN ?EFFECT UNTIL 600 PM EST THURSDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:14 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 15, 2:14 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EST THU MAR 15 2001
SEVERE THUNDERSTORM WATCH #69 IS IN EFFECT UNTIL 6 PM EST FOR
PORTIONS OF SOUTHEAST GA AS WELL AS MOST OF NORTHEAST FLORIDA. WILL
DROP WIND ADVISORY FOR GA COUNTIES DUE TO RELAXATION OF LOW-LEVEL
JET...HOWEVER WILL CONTINUE WIND ADVISORY FOR THE REMAINDER OF THIS
AFTERNOON FOR FLORIDA ZONES.
BROAD LINE OF SHOWERS AND THUNDERSTORMS OVER CWA WILL CONTINUE TO
PUSH SOUTHEAST WITH FRONTAL BOUNDARY OVER CENTRAL GA EXTENDING
SOUTHWEST INTO FLORIDA PANHANDLE. UPPER LEVEL SUPPORT (I.E. RIGHT-
REAR QUADRANT OF POTENT UPPER JET) IS EJECTING NORTH...WITH DIURNAL
HEATING AND A COMBINATION OF LOW-LEVEL FORCING MECHANISMS PROVIDING
NEEDED INGREDIENTS FOR SUSTAINING SHOWER/THUNDERSTORM ACTIVITY.
AFOREMENTIONED FRONTAL BOUNDARY WILL MOVE SOUTHEAST OVER THE REGION
OVERNIGHT...THEN FORECAST TO STALL ALONG OR NEAR A FLAGLER BEACH-
CEDAR KEY LINE. THIS FRONTAL BOUNDARY WILL BE OUR WEATHER PLAYER FOR
SEVERAL DAYS AS ITS MEANDERS NORTH AND SOUTH THROUGH THE WEEKEND. IN
A NUTSHELL...TYPICAL SPRING-TIME WEATHER THROUGH SUNDAY WITH GARDEN
VARIETY SHOWERS AND THUNDERSTORMS...MAINLY OVER FL COUNTIES.
WINDS/SEAS OVER THE COASTAL WATERS WILL CONTINUE TO INCREASE THROUGH
THIS EVENING...THUS WILL CONTINUE SMALL CRAFT ADVISORY OVERNIGHT.
FRONTAL BOUNDARY WILL LIKELY STALL OVER SOUTHERN MARINE ZONES
OVERNIGHT. THIS WILL RELAX THE PRESSURE GRADIENT OVER THE COASTAL
WATERS...WITH GRADUAL DECREASE IN WINDS AND SEAS BEGINNING LATE
TONIGHT.
PRELIM
AMG 59/76/49/70 2100
SSI 60/75/52/70 3211
JAX 62/80/54/72 4321
GNV 63/79/55/71 4322 16
.JAX...
GA...SEVERE THUNDERSTORM WATCH GAZ153-154-164>166 UNTIL 6 PM EST.
RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH TO 60 NM OFFSHORE.
FL...SEVERE THUNDERSTORM WATCH FLZ020>025-030>033-035-036 UNTIL 6 PM.s
WIND ADVISORY ALL ZONES UNTIL SUNSET.
SCA FERNANDINA BEACH TO FLAGLER BEACH TO 60 NM OFFSHORE.
ZAPPE/ZIBURAIn the hours before
Special weather statement, Mar 15, 1:00 PM EST, 3 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EST THU MAR 15 2001 ...SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA UNTIL 6 PM... A STRONG LOW PRESSURE SYSTEM OVER NORTHEAST GEORGIA WILL CONTINUE TO MOVE NORTHEAST THIS AFTERNOON. A LINE OF STORMS AHEAD OF A COLD FRONT WILL MOVE EAST INTO THE AREA THIS AFTERNOON. THERE WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...LARGE HAIL...AND HEAVY DOWNPOURS. RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED IN SOUTHEAST GEORGIA. LESSER AMOUNTS ARE ANTICIPATED OVER NORTHEAST FLORIDA. RAINFALL OVER GEORGIA WILL AGGRAVATE THE FLOODING ALONG THE ALTAMAHA RIVER. THERE IS ALSO A CHANCE OF MINOR LOW LAND FLOODING ACROSS THE REMAINDER OF INTERIOR SOUTHEAST GEORGIA. SPOTTER ACTIVATION IS REQUESTED FOR EXTREME SOUTHEAST GEORGIA WHICH INCLUDES CAMDEN...GLYNN...AND CHARLTON COUNTIES...AND FOR NORTHEAST FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:46 PM EST | Severe Thunderstorm Warning | JAX | Suwannee | 44 min |
| Mar 15, 4:15 PM EST | Severe Thunderstorm Warning | JAX | Duval | 30 min |
| Mar 15, 4:21 PM EST | Severe Thunderstorm Warning | JAX | Gilchrist | 39 min |
| Mar 15, 4:48 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 42 min |
| Mar 15, 4:55 PM EST | Severe Thunderstorm Warning | JAX | Baker | 35 min |
| Mar 15, 5:25 PM EST | Tornado Warning | JAX | Nassau | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.